Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 65, NWS Kansas City, MO

June 23, 2014Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 23, 2014, 3:14 AM CDT for Carroll County, Missouri. It took effect at Jun 23, 2014, 6:22 AM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2014, 3:14 AM CDT (08:14 UTC)
In effect from
Jun 23, 2014, 6:22 AM CDT
Expired
Jun 24, 2014, 1:00 PM CDT
In force
31 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 16.51 ft at Jun 24, 2014, 12:00 AM CDT.

actionminormoderate510152006/2306/2406/25
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WGUS43 KEAX 230814
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
314 AM CDT MON JUN 23 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

.Heavy rain fell over the region this evening which resulted in runoff into the Wakenda Creek basin. Minor flooding is expected later this morning near Carrollton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-240814-
/O.NEW.KEAX.FL.W.0065.140623T1122Z-140624T1800Z/
/CAXM7.1.ER.140623T1122Z.140623T1200Z.140623T1800Z.UU/
314 AM CDT MON JUN 23 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Wakenda Creek at Carrollton.
* from this morning to Tuesday afternoon.
* At  3:00 AM Monday the stage was 13.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 16.5 feet by this morning. The river will fall below 
  flood stage by this afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   13.3   Mon 03 AM   16.5 this morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
3 follow-up statements
121 
WGUS83 KEAX 232033
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
333 PM CDT MON JUN 23 2014
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-242033-
/O.EXT.KEAX.FL.W.0066.000000T0000Z-140625T0705Z/
/BONM7.1.ER.140623T1407Z.140624T0000Z.140624T0705Z.UU/
333 PM CDT MON JUN 23 2014

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until late Tuesday night.
* At  2:30 PM Monday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.7 feet by this
  evening. The river will fall below flood stage early Tuesday 
  morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.5   Mon 02 PM   16.7 this evening
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC033-242032-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-140625T0123Z/
/CAXM7.1.ER.140623T1837Z.140624T0000Z.140624T0123Z.UU/
333 PM CDT MON JUN 23 2014

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Tuesday evening.
* At  3:00 PM Monday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by this
  evening. The river will fall below flood stage late this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.1   Mon 03 PM   16.3 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
141 
WGUS83 KEAX 240056
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
756 PM CDT MON JUN 23 2014
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-240126-
/O.CAN.KEAX.FL.W.0066.000000T0000Z-140625T0705Z/
/BONM7.1.ER.140623T1407Z.140623T1945Z.140623T2253Z.UU/
756 PM CDT MON JUN 23 2014

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  7:30 PM Monday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  5:53 PM Monday.
* Forecast...The river will continue to fall to 7.1 feet by Wednesday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.2   Mon 07 PM   13.7 early Tuesday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC033-250056-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-140625T1348Z/
/CAXM7.1.ER.140623T1837Z.140624T0600Z.140624T1348Z.UU/
756 PM CDT MON JUN 23 2014

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Wednesday morning.
* At  7:00 PM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.5 feet by 
  early Tuesday morning. The river will fall below flood stage 
  Tuesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.3   Mon 07 PM   16.5 early Tuesday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
316 
WGUS83 KEAX 241400
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
900 AM CDT TUE JUN 24 2014
   

...The Flood Warning is cancelled for the following river in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-241430-
/O.CAN.KEAX.FL.W.0065.000000T0000Z-140625T1348Z/
/CAXM7.1.ER.140623T1837Z.140624T0530Z.140624T1027Z.UU/
900 AM CDT TUE JUN 24 2014

The Flood Warning is cancelled for
  The Wakenda Creek at Carrollton.
* At  8:00 AM Tuesday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  5:27 AM Tuesday.
* Forecast...The river will continue to fall to 6.1 feet by Wednesday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.4   Tue 08 AM   13.5 this afternoon
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 11:55 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 22, 11:55 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 PM CDT Sun Jun 22 2014

.DISCUSSION...
Issued at 402 PM CDT SUN JUN 22 2014

The morning MCS which moved through IA and its associated outflow
boundary which pushed south into northern MO greatly complicated the
forecast over the short term. The cold front which was over eastern
NE before the arrival of the MCS was obliterated and is just now
starting to re-establish itself over southeast NE.  The cumulus
field is just now becoming agitated and still expect to see
convection form along it. The convective cluster over northeast MO
will lift out of the region by very late afternoon but leave behind
its own outflow boundary across northern MO. And the KS portion of
the frontal boundary is best defined but the TCU and isolated storms
forming from west central KS into northeast KS. Favor the latest
HRRR and the 18z NAM which continue to develop the KS convection and
spread it into west central MO by early evening while scattered
convection forms into northwest MO along the weak cold front.
Eventually think these two areas of convection will merge tonight as
they slog southeast through the CWA under weak mid level flow.

Can't rule out an isolated marginal severe storm believe the primary
concern this evening will be locally heavy rains due to training
along the west-east oriented boundary. While moderate instability will
support strong storms the very weak 0-6km shear in the 15-20 kt
range won't be able to support vigorous updrafts. Have trimmed back
PoPs across northwest MO later this evening as once the frontal
convection moves through that should be it. Looked at the 12z GFS
and its solution to develop a northern MCS looks to be an outlier
and have ignored it and its generous expansion of convection into
the CWA towards sunrise Monday. Convection will mostly be confined
to the southern half of the CWA in the morning with it gradually
shifting southward during the day. Temperatures will be a challenge
due to the rain-cooled air and partial clearing from the north.

Monday night into Tuesday should be dry as weak high pressure and
subsidence overspreads the region.

Wednesday through Friday will mark a transition period as we
go from a quasi-zonal pattern to falling heights and increasing
southwest flow aloft. Increasing isentropic ascent could generate
scattered elevated convection convection.

Precipitation chances Friday through next weekend will be tied to
whether or not a significant mixed layer aloft spreads eastward.
Current thinking is h7 temperatures will be quite warm and in effect
cap any surface based convection and greatly limit even elevated
convection. For this reason believe models are too generous in
developing convection and will go below climatological PoPs and use
only slight chances. Will also gradually increase high temperatures.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1155 PM CDT SUN JUN 22 2014

In the wake of the evening convection, the atmosphere has become more
stabilized and the chances of any additional convection have been
greatly reduced. So thinking the chances of dry and VFR conditions
are very high. There may be a period of light fog within an hour or
two of sunrise though. The main cold front will push through late
tonight with light winds becoming light northerly winds.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...MJ
AVIATION...CDB
Hazardous weather outlook, Jun 22, 6:16 PM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 PM CDT SUN JUN 22 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-232330-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
616 PM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 THUNDERSTORMS ARE EXPECTED ALONG A SOUTHWARD ADVANCING COLD FRONT IN
 NORTHWESTERN MISSOURI. THERE IS A SLIGHT RISK FOR SEVERE STORMS
 PRODUCING DAMAGING WINDS AND LARGE HAIL OVER THIS AREA AS WELL AS
 VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE STORMS ARE LIKELY TO
 BECOME MORE NUMEROUS AND AFFECT MOST OF THE REGION LATER THIS
 EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THIS WEEK. NO
 ORGANIZED SEVERE WEATHER IS EXPECTED...HOWEVER...ANY HEAVY RAIN
 THAT OCCURS COULD EXACERBATE ONGOING FLOODING ACROSS THE REGION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Local storm report, Jun 22, 10:01 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     5 SE GREEN RIDGE        38.57N 93.34W
06/22/2014                   PETTIS             MO   PUBLIC

            NEAR ROUTE E AND WARE ROAD. PUBLIC REPORTED SEVERAL 18-24
            INCH DIAMETER TREES DOWNED. REPORT VIA LAW ENFORCEMENT.
            TIME IS ESTIMATED.

&&

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:10 PM CDTAreal Flood AdvisoryEAXChariton, Randolph3 hr
Jun 22, 7:16 PM CDTSevere Thunderstorm WarningEAXPlatte29 min
Jun 22, 7:35 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte40 min
Jun 22, 8:09 PM CDTSpecial Weather StatementEAXJackson51 min
Jun 22, 8:42 PM CDTSpecial Weather StatementEAXRay33 min
Jun 22, 8:46 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Saline3 hr
Jun 23, 8:31 AM CDTRiver Flood WarningEAXCooper26 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.